Advertisement

Aequationes mathematicae

, Volume 74, Issue 3, pp 262–281 | Cite as

Homogeneous symmetric means of two variables

  • László Losonczi
Article

Summary.

Let \(f, g: I \rightarrow{\mathbb{R}}\) be given continuous functions on the interval I such that g ≠ 0, and \(h :=\frac{f}{g}\) is strictly monotonic (thus invertible) on I. Taking an increasing nonconstant function μ on [0, 1]
$$ M_{f,g,\mu}(x, y) := h^{-1}\left(\frac{\int \limits_0^1f(tx + (1-t)y)\,d\mu(t)}{\int \limits_0^1g(tx + (1- t)y)\,d\mu(t)}\right) (x, y \in I)$$
is a mean value of \(x, y \in I\). Here we solve the homogeneity equation
$$M_{f,g,\mu}(tx, ty) = tM_{f,g,\mu}(x, y)\quad (x, y \in I, t \in I_x\cap I_y)$$
for two important special cases of symmetric means of this type: for the quasi-arithmetic means weighted by a weight function and for the Cauchy means. We assume that \(I\subset ]0,\infty[\) is open, \(1\in I\), and f, g satisfy strong differentiability conditions.

Mathematics Subject Classification (2000).

Primary 39B22 

Keywords.

Mean value functional equation homogeneous function 

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

Copyright information

© Birkhäuser Verlag AG 2007

Authors and Affiliations

  1. 1.Institute of MathematicsDebrecen UniversityDebrecenHungary

Personalised recommendations